MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5096-000
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that there was resistance between the apollo catheter and the mirage guidewire and the apollo tip prematurely detached.The patient was undergoing treatment for a dural arteriovenous fistula (davf).The patient's vessel tortuosity was severe.The access vessel was the left middle meningeal artery, which was 1.6mm.It was reported that the apollo didn¿t navigate on the mirage wire.The wire was changed and a new mirage wire was used.After trying many times, there was difficulty in navigation of the apollo on both mirage wires.While navigating on new wire, the mirage got stretched and apollo tip got detached prematurely.The apollo and mirage both were removed. there was no friction or difficulty during injection, force was not applied during removal, the catheter tip was not entrapped/stuck, there was no vasospasm, and no surgical/medical intervention was required. the patient did not experience any injury or complications.The devices were prepared and flushed according to the instructions for use (ifu).Ancillary devices include an infinity sheath and neuron guide catheter.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis #285043479:¿ equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5) ¿ as found condition: the apollo micro catheter and mirage guidewires were returned for analysis within the outer cartons; inside a biohazard plastic bag and a shipping box.The mirage guidewires were found to be compatible for use with the apollo as it has labeled outer diameter of 0.008".¿ damage location details: the 3.0cm detachable tip was found to be detached and returned with the apollo micro catheter.Upon visual inspection, no irregularities were found with the apollo hub.The catheter body appeared to be kinked at 26.0cm from hub.No other anomalies were observed.The distal tip of the mirage guidewires were found to be stretched.The pushwires were found to be bent.¿ testing/analysis: the apollo usable length was measured to be ~167.0cm (specifications: 165.0cm ± 2.5cm).The distal floppy segment was measured to be ~25.5cm which is within specification (specification: 25.0cm +2cm -1cm).The ldpe coupling tube overlap length was measured to be ~1.54mm which is within specification (specifications: 1.0mm - 2.5mm).The returned guidewires could not be used for resistance testing due to the damaged conditions.The catheter was flushed with water and found to be patent.The micro catheter was then tested by running an in-house 0.010¿ mandrel through the hub.The mandrel successfully passed through the hub with no issues.However, resistance was observed at the damaged location.No other anomalies were observed.¿ conclusion: based on the device analysis and reported information, the customer complaint was confirmed as the distal detachable tip was found to be detached from the catheter.The catheter was found to be kinked.In addition, the returned guidewires were damaged.It is possible the damages occurred when the customer attempted to advance the guidewires through the apollo catheter against resistance.However, the cause could not be determined.Possible cause includes severe vessel tortuosity.Additionally, the tip premature detachment can also be caused by detach joint ldpe overlap length too short.However, the detach joint ldpe overlap length was measured to be within specifications.In addition, per the dhr review, the tip detachment tensile value was found to be within control limits of historical spc data and specifications.Ls 2023-01-20.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15242361
Report Number2029214-2022-01392
Device Sequence Number6305249
Product Code MFE
UDI-Device Identifier00847536006041
UDI-Public00847536006041
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2024
Device Model Number105-5096-000
Device Catalogue Number105-5096-000
Device Lot NumberB266202
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2022
Supplement Date Received by Manufacturer01/21/2023
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age44 YR
Patient SexFemale